MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an issue with a never touch direct procedure kit.During a procedure, the fiber broke and the part of the fiber, with the golden tip, is retained in the patient's leg.The doctor reported that the patient will have to perform a separate surgery if the decision is made to remove the fiber tip from the patient's leg.The procedure was completed with another same device.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Event description updated based on new information: a distributor reported an issue with a nevertouch direct procedure kit.During a procedure, the fiber broke and the part of the fiber, with the golden tip, is retained in the patient's leg and detected by x-ray.The doctor reported that the patient will have to perform a separate surgery if the decision is made to remove the fiber tip from the patient's leg.The procedure was completed with another same device.Per additional information provided, according to the most recent examination, the fiber has moved to the abdominal veins.Because the removal is relatively complicated and the patient's health is stable, the doctor decided to regularly check and not perform surgery to remove the severed part from the patient's body.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch direct fiber.A visual review of the fiber noted that the fiber was fractured 6mm from the proximal end of the gold tip tube.The distal portion of the fiber with the gold tip was not returned for evaluation (retained in patient).The customer's reported complaint of the distal portion of the fiber was fractured/detached is confirmed.Although the complaint description is confirmed, a defnitive root cause for the fracture could not be determined.A device history records search for the nevertouch direct kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13011303
Report Number1319211-2021-00088
Device Sequence Number16617934
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number11403101
Device Lot Number5644386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/30/2021
02/16/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/04/2022
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale